Alert archive / Oregon / Gale Watches in 2011
Gale Watch 10, NWS Medford, OR
NWS Medford, OR issued this gale watch at Mar 11, 2011, 2:35 PM PST. It took effect at Mar 13, 2011, 5:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 2:35 PM PST (22:35 UTC)
- In effect from
- Mar 13, 2011, 5:00 AM PDT
- Expired
- Mar 12, 2011, 2:58 AM PST
- In force
- Issued by
- NWS Medford, OR
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale watch went out at Mar 11, 1:00 PM PST, 1 hour 35 minutes earlier.
Area forecast discussion, Mar 11, 1:00 PM PST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 PM PST FRI MAR 11 2011
.DISCUSSION...11/12Z NAM IN. 11/12Z GFS IN THROUGH 36HR.
MAIN CONCERN AT THIS TIME IS THE ONGOING TSUNAMI WARNING ALONG THE
COAST. MORE THAN A DOZEN WAVE CYCLES HAVE OCCURRED ALONG THE
COAST AND DAMAGE HAS BEEN REPORTED...WAVE HEIGHTS NOW APPEAR TO
BE SUBSIDING BUT SOME HIGHER SPIKES ARE STILL POSSIBLE. STAY TUNED TO
BULLETINS FOR DETAILS.
AS FAR AS THE WEATHER GOES...A PROGRESSIVE PATTERN WILL REMAIN IN
PLACE FOR THE NEXT WEEK. THE LONGWAVE TROUGH WILL REMAIN ANCHORED
OVER THE GULF OF ALASKA THROUGH TUESDAY...THEN IT WILL PROGRESS
SLOWLY TOWARD THE COAST AND WEAKEN UNTIL IT MOVES ONSHORE
THURSDAY.
WHILE THE TROUGH IT ANCHORED...IT WILL EJECT SEVERAL SHORT WAVES
TOWARD THE COAST.
THE FIRST OF THESE WAVES WILL MOVE ONSHORE SATURDAY MORNING AND
THE SURFACE FRONT WILL MOVE ONSHORE AT THE SAME TIME. THIS FRONT
LOOKS LIKE A FAIRLY TYPICAL ONE AS FAR AS PRECIPITATION
GOES...WITH MOSTLY LIGHT TO MODERATE PRECIPITATION RATES. IT WON'T
BE PARTICULARLY WINDY. SNOW LEVELS WILL BE 3500 TO 4500 FEET.
THE SECOND...AND STRONGEST WAVE WILL MOVE ONSHORE SUNDAY EVENING.
THE ASSOCIATED SURFACE FRONT WILL MOVE ONSHORE ABOUT MIDDAY
SUNDAY. THIS ONE WILL BE QUITE WET...BUT THE MAIN STORY WILL BE
THE WINDS. OFFSHORE WINDS MAY REACH STORM FORCE...AND HIGH WINDS
MAY OCCUR ALONG THE COAST AND EAST OF THE CASCADES. A HIGH WIND
WATCH WILL BE ISSUED LATER THIS AFTERNOON. SNOW LEVELS WILL RISE
TO 5000 TO 6000 FEET SUNDAY MORNING...THEN LOWER TO 2500 TO 3500
FEET BEHIND THE FRONT SUNDAY NIGHT. THERE WILL BE SIGNIFICANT
SNOW...BUT AMOUNTS WILL LIKELY NOT MEET WARNING CRITERIA.
A WEAK WAVE WILL MOVE IN MONDAY EVENING AND WON'T BE OF MUCH
CONSEQUENCE. A STRONGER WAVE ON TUESDAY WILL PUSH ANOTHER WET
FRONT ONSHORE TUESDAY MORNING. THIS ONE WILL ALSO HAVE SOME
WIND...BUT IT WON'T BE AS STRONG AS THE SUNDAY SYSTEM.
MORE WAVES WILL FOLLOW THROUGH THURSDAY. IT WILL BE A WET PERIOD
AND MAIN STEM RIVER FLOODING ALONG THE COAST MAY BECOME A PROBLEM
AT THIS TIME...IF IT HASN'T ALREADY OCCURRED BY THEN.
ONCE THE LONG WAVE TROUGH MOVES ONSHORE...A BROAD AND LIKELY DIRTY
RIDGE WILL SET UP OFFSHORE. THIS WILL PUT AN END TO THE STORMY
PATTERN...BUT WEAK SYSTEMS WILL CONTINUE TO MAKE IT OVER THE RIDGE
AND BRING SOME PRECIPITATION TO THE AREA.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL INTO TONIGHT...AREAS OF
MVFR CIGS WILL DEVELOP ALONG THE COAST TONIGHT AND SPREAD INLAND
SATURDAY WITH HIGHER TERRAIN BECOMING OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS FROM 7 PM THIS EVENING TO 10 AM
PST SATURDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST SATURDAY
FOR PZZ350-356-370-376.
GALE WATCH FROM 10 PM PST THIS EVENING THROUGH SATURDAY MORNING
FOR PZZ370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ370-376.
15/17/05Hazardous weather outlook, Mar 11, 2:05 PM PST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 205 PM PST FRI MAR 11 2011 ORZ021-022-121400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 205 PM PST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON...SEE THE LATEST MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-121400- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 205 PM PST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT...SEE THE LATEST MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 11, 9:50 AM PST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
950 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 AM SEICHE BROOKINGS 42.06N 124.29W
03/11/2011 CURRY OR TRAINED SPOTTER
WEATHER SPOTTER 1/4 MILE MILE UPSTREAM OF THE MOUTH OF
THE CHETCO RIVER REPORTS 2 TO 4 FOOT RISES ON THE RIVER.
SPOTTER CAN ALSO SEE THE PORT OF BROOKINGS AND HAS
OBSERVED THAT A SMALL DOCK BROKE LOOSE, OTHERWISE NO
DAMAGE IN THE HARBOR SEEN.
&&
SANDLERLocal storm report, Mar 11, 10:00 AM PST, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1000 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 AM SEICHE PISTOL RIVER 42.28N 124.39W
03/11/2011 CURRY OR EMERGENCY MNGR
TWO MEN WERE SWEPT OFF ROCKS IN THE PISTOL RIVER AND
PUSHED 50 YARDS OFFSHORE. A RESCUE WAS BEING ATTEMPTED.
&&
SANDLERLocal storm report, Mar 11, 10:45 AM PST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1045 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
03/11/2011 M1.58 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR ACCUMULATION
&&
BUNKERLocal storm report, Mar 11, 11:08 AM PST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1108 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 AM SEICHE BROOKINGS 42.06N 124.29W
03/11/2011 CURRY OR COAST GUARD
THERE IS ONE DOCK WITH SIGNIFICANT DAMAGE, A BOAT
FLOATING OUT TO SEA AND SEVERAL BOATS LOOSE IN THE PORT
THAT MAY SINK.
1103 AM SEICHE CHARLESTON 43.34N 124.33W
03/11/2011 COOS OR COAST GUARD
5 BOATS LOOSE IN THE HARBOR.
1103 AM SEICHE UMPQUA 43.37N 123.47W
03/11/2011 DOUGLAS OR COAST GUARD
MULTIPLE DOCKS WITH DAMAGE. 6-8 VESSELS BROKE FREE OF
MOORINGS AND A WHIRLPOOL OCCURRING. COAST GUARD
HELICOPTER HAS VIDEO .
&&
SANDLERLocal storm report, Mar 11, 11:38 AM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1138 AM PST FRI MAR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM SEICHE 7 N GOLD BEACH 42.51N 124.42W
03/11/2011 PZZ356 OR PUBLIC
ESTIMATED BETWEEN 830AM AND 930AM WAVES WENT OUT RAPIDLY
AND CAME BACK IN....
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:50 PM PST | Small Craft Advisory for Hazardous Seas | MFR | 57 hr | |
| Mar 11, 3:59 AM PST | Gale Watch | MFR | 11 hr | |
| Mar 11, 3:59 AM PST | Small Craft Advisory for Winds | MFR | 48 hr | |
| Mar 11, 2:01 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 21 hr |
| Mar 11, 2:35 PM PST | Hazardous Seas Watch | MFR | 24 hr | |
| Mar 11, 2:35 PM PST | Small Craft Advisory for Winds | MFR | 37 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.